Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 17, 2000, 12:58 AM CDT for Clay County, Platte County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2000, 12:58 AM CDT (05:58 UTC)
- Expired
- Jul 17, 2000, 1:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 1:10 AM CDT | Thunderstorm Wind 52 E | Pleasant Vly, MO | Law enforcement officers reported that a 5 inch diameter tree was downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 170559 SVRMCI MOC047-165-170645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 AM CDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI EASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 145 AM CDT * AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KCI AIRPORT...OR ABOUT 12 MILES NORTHWEST OF KANSAS CITY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLADSTONE AT 105 AM CDT AVONDALE AT 115 AM CDT LIBERTY AT 120 AM CDT MISSOURI CITY AT 135 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. X
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:25 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jul 16, 1:25 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 PM CDT SUN JUL 16 2000 ...MAIN CONCERNS THIS PACKAGE ARE THUNDERSTORM CHANCES...HEAVY RAIN AND TEMPERATURES... INTERESTING JULY PATTERN SETTING UP ACROSS THE CENTRAL PLAINS WITH VERY HOT CONDITIONS OVER MOST OF KS AND THE SOUTHERN PLAINS BUT VERY DRY AND MUCH COOLER AIR OVER THE DAKOTAS AND NORTHERN NE. UPPER LEVEL RIDGE NEARLY SQUASHED AS A SERIES OF SHORTWAVES MOVES ACROSS NORTHERN AND WESTERN UNITED STATES. OF MOST CONCERN IS THE VORT CURRENTLY PULLING OUT OF EASTERN CO. ALREADY SPARKING OF THUNDERSTORMS IN NORTHWEST KS AS IT MOVES ACROSS LOW LEVEL BOUNDARY. WITH DECENT BAROCLINICITY SETTING UP IN THE LOW LEVELS SUSPECT VORT MAX SHOULD WIND UP PRETTY GOOD TONIGHT AND SWING AN AREA OF RAIN AND THUNDERSTORMS INTO THE CWA. SEVERE WEATHER CHANCES LOOK MARGINAL AS VERY WEAK WIND SHEAR AND 500MB TEMPS FAIRLY WARM. HOWEVER...CAPE SHOULD BE VERY HIGH WITH MOISTURE POOLING OCCURRING AND GOOD HEATING. WILL ALSO NEED TO MENTION HEAVY RAIN OVER NORTHERN ZONES. THE 17Z SURFACE MAP HAD THE COLD FRONT FORM CENTRAL MN THROUGH FSD TO AROUND BFF. ANOTHER WARM/STATIONARY FRONT OVER NORTHERN KS INTO CENTRAL AND SOUTHERN MO WITH UPPER 80S TO UPPER 90S SOUTH AND 70S NORTH. OVERALL...AVN AND ETA HAVE APPEARED TO HANDLE THIS SITUATION BEST LAST FEW DAYS AND WILL LEAN TOWARDS THEIR SOLUTIONS. MOIST AIR IN PLACE WITH PWAT PROGGED TO AROUND 2 INCHES BY MONDAY AS BOUNDARY FROM THE NORTH CONTINUES TO SINK SOUTH. UPPER LEVEL SYSTEM WILL PULL INTO NORTHERN KS THIS EVENING CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP IN THOSE AREAS. WILL BE BUMPING UP POPS TO LIKELY IN NORTHERN COUNTIES AND WILL CONTINUE LIKELY OVER ALL OF CWA MONDAY. TEMPS TO BE TRICKY AND WILL LEAN TOWARDS THE COOL SIDE. NO NUMERICAL GUIDANCE DUE TO AWIPS PROBS. PRECIP SHOULD SUPPRESS BOUNDARY INTO SOUTHERN CWA MONDAY NIGHT PUSHING PRECIP WITH IT. WILL THROW CHANCE POPS INTO SOUTHERN GROUPING. OLD GUIDANCE FOR NORTHERN ZONES SEEMS A BIT WARM AS LATEST ETA SHOWING LOW 60 DEW POINTS INTO NORTHERN CWA...THUS WILL UNDERCUT 3 TO 5 DEGREES. TUESDAY...ANOTHER SHORT WAVE PROGGED TO MOVE INTO WESTERN MO BY TUESDAY MORNING AND THE CHANCE FOR PRECIP CONTINUES. SURFACE BOUNDARY STILL CUTS ACROSS CWA AND LOW LEVEL MOISTURE POOLING EXPECTED. MANY TIMES MODELS DO NOT PUSH THE BOUNDARY FAR ENOUGH SOUTH WITH MCS DEVELOPMENT SO FEEL SOUTHERN ZONES HAVE BETTER CHANCE FOR PRECIP. TEMPS AGAIN TO BE COOLER THAN NORMAL AND WILL LEAN TOWARDS LOW AND MID 80S. WITH LOWS IN THE 60S...POSSIBLY DOWN CLOSE TO 60 IN IRK. IN THE EXTENDED...UPPER LEVEL RIDGE REMAINS SUPPRESSED TO OUR SOUTHWEST ALLOWING FREQUENT SHORTWAVES TO TRAVERSE THE CWA. AGAIN HAVE TROUBLE LEAVING ANY DAY DRY AS TIMING WITH WEST AND NORTHWEST FLOW VERY DIFFICULT. WILL COORDINATE WITH SURROUNDING OFFICES TO DETERMINE. .EAX...NONE. 18
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:17 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.